Confused with the explanation given - USMLE Forums
USMLE Forums Logo
USMLE Forums         Your Reliable USMLE Online Community     Members     Posts
Home
USMLE Articles
USMLE News
USMLE Polls
USMLE Books
USMLE Apps
Go Back   USMLE Forums > USMLE Step 2 CK Forum

USMLE Step 2 CK Forum USMLE Step 2 CK Discussion Forum: Let's talk about anything related to USMLE Step 2 CK exam


Reply
 
Thread Tools Search this Thread Display Modes
  #1  
Old 06-28-2011
bassatom's Avatar
USMLE Forums Veteran
 
Steps History: Step 1 Only
Posts: 260
Threads: 28
Thanked 156 Times in 54 Posts
Reputation: 166
Send a message via Skype™ to bassatom
Thumbs Down Confused with the explanation given

A 32-year-old anxious-appearing male is wheeled into the emergency room with the sudden onset
of excruciating left-sided chest pain. His temperature is 37.2C (99F), blood pressure is 160/88 mmHg, pulse
is 125/min, regular and respirations are 20/min. Physical examination is normal, exceptfor multiple venous
track marks on his extremities and atrophic nasal mucosa. An EKG is done which shows ST depression and
Twave inversion in leads V1-V6. Cardiac enzymes including CK-MB and Troponin T are not elevated. Which
of the following is the most appropriate next step in the management of this patient?
IE> A Cardiac catheterization
IE> B. Administer metoprolol
IE> C. Administer thrombolytics
IE> D. Close observation
IE> E. Intravenous diazepam
Reply With Quote Quick reply to this message



  #2  
Old 06-28-2011
USMLE-Syndrome's Avatar
USMLE Forums Master
 
Steps History: ---
Posts: 1,203
Threads: 180
Thanked 1,254 Times in 441 Posts
Reputation: 1268
Default

in acute coronary syndrome due cocaine use
initial ACS MX is aspirin and nitroglycrin and o2 and morphine
then angiography
and troponine & CK-MB will be normal in 1st 4 hours from chest pain

iam torn between B& E

IE> E. Intravenous diazepam i think because ACS due to cociaine use

but ht must be MX by
> B. Administer metoprolol
hard q
waiting for answer
Reply With Quote Quick reply to this message
  #3  
Old 06-28-2011
kemoo's Avatar
USMLE Forums Guru
 
Steps History: 1+CK+CS
Posts: 378
Threads: 161
Thanked 103 Times in 52 Posts
Reputation: 117
Default

Quote:
Originally Posted by miss patho View Post
in acute coronary syndrome due cocaine use
initial ACS MX is aspirin and nitroglycrin and o2 and morphine
then angiography
and troponine & CK-MB will be normal in 1st 4 hours from chest pain

iam torn between B& E

IE> E. Intravenous diazepam i think because ACS due to cociaine use

but ht must be MX by
> B. Administer metoprolol
hard q
waiting for answer


yes i will go with E , cocaine toxicity and here B-blockers are contraindicated you may kill him because Cocaine induce HTN by stimulate alpha receptor
so if you give him b-blocker you will exacerbate his condition
Reply With Quote Quick reply to this message
The above post was thanked by:
tangled (06-28-2011)
 
  #4  
Old 06-28-2011
Sadalssud's Avatar
USMLE Forums Addict
 
Steps History: 1 + CK
Posts: 132
Threads: 4
Thanked 107 Times in 62 Posts
Reputation: 117
Default

Quote:
Originally Posted by kemoo View Post
yes i will go with E , cocaine toxicity and here B-blockers are contraindicated you may kill him because Cocaine induce HTN by stimulate alpha receptor
so if you give him b-blocker you will exacerbate his condition
Yeah, I agree. It is E, benzodiazepines act against sympathomimetic effects of cocaine.
Reply With Quote Quick reply to this message
  #5  
Old 06-28-2011
tangled's Avatar
USMLE Forums Scout
 
Steps History: 1+CK+CS+3
Posts: 76
Threads: 11
Thanked 24 Times in 20 Posts
Reputation: 34
Default

Quote:
Originally Posted by kemoo View Post
yes i will go with E , cocaine toxicity and here B-blockers are contraindicated you may kill him because Cocaine induce HTN by stimulate alpha receptor
so if you give him b-blocker you will exacerbate his condition
Definitely E. No 2 ways about it.
Reply With Quote Quick reply to this message
  #6  
Old 06-28-2011
Ace3's Avatar
USMLE Forums Master
 
Steps History: 1+CK+CS
Posts: 735
Threads: 89
Thanked 289 Times in 191 Posts
Reputation: 301
Default

Quote:
Originally Posted by bassatom View Post
A 32-year-old anxious-appearing male is wheeled into the emergency room with the sudden onset
of excruciating left-sided chest pain. His temperature is 37.2C (99F), blood pressure is 160/88 mmHg, pulse
is 125/min, regular and respirations are 20/min. Physical examination is normal, exceptfor multiple venous
track marks on his extremities and atrophic nasal mucosa. An EKG is done which shows ST depression and
Twave inversion in leads V1-V6. Cardiac enzymes including CK-MB and Troponin T are not elevated. Which
of the following is the most appropriate next step in the management of this patient?
IE> A Cardiac catheterization
IE> B. Administer metoprolol
IE> C. Administer thrombolytics
IE> D. Close observation
IE> E. Intravenous diazepam

T wave inversion from v1-v6-->indicates ACS...
multiple venous track marks and atrophic nasal mucosa,incr in bp and pr,lft chest pain,cardiac enzyme are not elevated, indicate cocaine induced...
next step in management: abc,glucose level,diazepam to remove physical restrain...so ans is E
Reply With Quote Quick reply to this message



Reply

Tags
Cardiology-

Quick Reply
Message:
Options

Register Now

In order to be able to post messages on the USMLE Forums forums, you must first register.
Please enter your desired user name, your email address and other required details in the form below.
User Name:
Password
Please enter a password for your user account. Note that passwords are case-sensitive.
Password:
Confirm Password:
Email Address
Please enter a valid email address for yourself.
Email Address:
Medical School
Choose "---" if you don't want to tell. AMG for US & Canadian medical schools. IMG for all other medical schools.
USMLE Steps History
What steps finished! Example: 1+CK+CS+3 = Passed Step 1, Step 2 CK, Step 2 CS, and Step 3.

Choose "---" if you don't want to tell.

Favorite USMLE Books
What USMLE books you really think are useful. Leave blank if you don't want to tell.
Location
Where you live. Leave blank if you don't want to tell.

Log-in

Human Verification

In order to verify that you are a human and not a spam bot, please enter the answer into the following box below based on the instructions contained in the graphic.



Thread Tools Search this Thread
Search this Thread:

Advanced Search
Display Modes


Similar Threads
Thread Thread Starter Forum Replies Last Post
Need explanation to this question? kemoo USMLE Step 2 CK Forum 9 11-05-2015 11:38 PM
sensitivity and specificity question? need explanation kemoo USMLE Step 1 Forum 5 03-30-2011 08:51 AM
Explanation of the Narcolepsy features? kemoo USMLE Step 1 Forum 2 03-27-2011 02:31 AM
Should we read the explanation for questions we answered right? mahganem USMLE Step 1 Forum 3 10-14-2010 07:13 PM
simple explanation Seetal USMLE Step 1 Forum 4 08-31-2010 07:59 AM

RSS Feed
Find Us on Facebook
vBulletin Security provided by vBSecurity v2.2.2 (Pro) - vBulletin Mods & Addons Copyright © 2017 DragonByte Technologies Ltd.

USMLE® & other trade marks belong to their respective owners, read full disclaimer
USMLE Forums created under Creative Commons 3.0 License. (2009-2014)